loading page

Potentially hazardous drug–drug interactions in cancer patients treated with tyrosine kinase inhibitors: A multicenter retrospective study
  • +8
  • Haitao Wang,
  • Kanghuai Zhang,
  • Yao Zheng,
  • Yan Wang,
  • Na Wang,
  • Youjia Li,
  • Qianting Yang,
  • Li Zhang,
  • Yi Zhao,
  • Jiao Xie,
  • Shengli Han
Haitao Wang
Xi'an Jiaotong University Second Affiliated Hospital

Corresponding Author:[email protected]

Author Profile
Kanghuai Zhang
Xi'an Jiaotong University Second Affiliated Hospital
Author Profile
Yao Zheng
Second Affiliated Hospital of Soochow University Department of Pharmacy
Author Profile
Yan Wang
Xi'an Jiaotong University Second Affiliated Hospital
Author Profile
Na Wang
Xi'an Jiaotong University Second Affiliated Hospital
Author Profile
Youjia Li
Xi'an Jiaotong University Second Affiliated Hospital
Author Profile
Qianting Yang
Xi'an Jiaotong University Second Affiliated Hospital
Author Profile
Li Zhang
Xi'an Jiaotong University Second Affiliated Hospital
Author Profile
Yi Zhao
Xi'an Jiaotong University Second Affiliated Hospital
Author Profile
Jiao Xie
Xi'an Jiaotong University Second Affiliated Hospital
Author Profile
Shengli Han
Xi'an Jiaotong University School of Pharmacy
Author Profile

Abstract

Aims: Tyrosine kinase inhibitors (TKIs) improve patient outcomes, but the prevalence of clinically significant TKI-associated drug–drug interaction (DDI) is unknown. We aim to assess the risk prevalence between TKIs and other drugs in cancer patients. Methods: This was a retrospective cross-sectional study conducted in three tertiary care hospitals. All medical data were collected in the computer-based medication prescription system from January 2020 to December 2020. The hazardous DDIs identification has been performed using US Food and Drug Administration-approved labels. Descriptive statistics and univariate and multivariate logistic regression analyses were applied to identify risk factors associated with potential hazardous interactions. Results: A total of 2754 patients were included in our study. 413 hazardous DDIs were identified and 387 (14.1%) patients experienced at least one DDI. Proton pump inhibitor, dexamethasone and fluoroquinolones were most frequently implicated in clinically relevant DDIs with TKIs. In a multivariate analysis, younger age, the number of drugs and lung cancer had a higher risk for the occurrence of hazardous DDIs. Conclusions: The prevalence of hazardous DDIs is relatively high in the cancer patient population receiving TKIs treatment. The awareness of potential clinically relevant DDIs can help patients reduce the probability of adverse event of drugs.